Illinois, 2019

High Wind in Illinois, November 27, 2019

November 27, 2019 · NWS ILX · 27 events in 27 counties and zones

The gradient between a deepening low over the Great Lakes and a high over the Plains tightened sufficiently to produce very strong westerly winds across central Illinois on November 27th. Sustained wind speeds of 40 to 45mph were common, with gusts in excess of 60mph in a few locations.

Where it happened

Every event with a place to put it; 27 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

The gradient between a deepening low over the Great Lakes and a high over the Plains tightened sufficiently to produce very strong westerly winds across central Illinois on November 27th. Sustained wind speeds of 40 to 45mph were common, with gusts in excess of 60mph in a few locations. A peak wind gust of 63mph was observed at Capital Airport in Springfield and 61mph at the Decatur Airport. As a result of the strong winds, numerous trees and powerlines were blown down and a few semi trailers were tipped over.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Nov 27, 12:01 AM CST, 2 hours 29 minutes earlier.

Area forecast discussion, Nov 27, 12:01 AM CST, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1201 AM CST Wed Nov 27 2019

.SYNOPSIS...
Issued at 220 PM CST Tue Nov 26 2019

A deep low pressure system tracking into the upper Midwest, will
spread showers and thunderstorms across central and southeast
Illinois, into tonight. Some storms late this evening could be
strong to severe. Following a cold frontal passage late tonight,
very strong westerly winds of 30 to 50 mph, with higher gusts, are
expected into Wednesday afternoon.

&&

.UPDATE...
Issued at 900 PM CST Tue Nov 26 2019

Updated the forecast for PoPs/convective trends tonight and to
tweak the wind speeds after midnight.

A very strong area of low pressure near Kansas City has started to
rapidly lift northeastward. The pressure has risen a bit, probably
a result of an occlusion occurring. During the night, the pressure
should start dropping again in response to the negatively tilted
upper level low/trough and intense jet streak. The convective
allowing short range models continue to indicate that the
convection currently in central MO will move into west central IL
between 11 pm and Midnight, and then race eastward to the Indiana
border before 3 am. The models have been showing a general
weakening trend in the strength of the low topped storms after
1 am as the meager instability is expected to be even lower in
eastern IL, and the best upper level dynamics shift toward the
upper midwest.

The short range model consensus has also been consistently
pointing to the surge of gradient winds pushing into west central
IL around 3 am, reaching eastern IL shortly after 5 am. This
initial surge will most likely result in wind gusts of 50 to 60
mph, with another surge of high winds due to rapidly increasing
pressure between 9 amd and Noon. Current surface observations in
southeast KS and western MO already are showing peak winds of 55
to 65 mph, so there is high confidence in this scenario.

&&

.SHORT TERM...(This evening through Wednesday)
ISSUED AT 220 PM CST Tue Nov 26 2019

Latest water vapor imagery and upper air analysis indicated
negative tilt mid level trof shifting through the central Rockies
with a deep closed 500 mb low over western KS. Warm conveyor ahead
of this was streaming Pacific and Gulf moisture northeast into the
mid Mississippi River Valley. At the surface, 18z analysis placed
993 mb surface low in southwest Kansas. A warm front extended ENE
from the low into central MO, with low to mid 50s dew points just
south of the front.

Scattered to isolated showers associated with the elevated warm
front have affected the area today, with the bulk of this activity
now lifting towards northern IL. A larger area of showers and
isolated storms associated with the deeper moisture plume and
synoptic scale lift ahead of the trof was pushing into SE MO and
southern IL. This will lift northeast over the next several hours,
affecting areas east of I-55 into this evening. May see a general
lull in the precip farther west, which remains between areas of
better forcing.

As we head into mid evening, attention focuses on the cold front
to our west which will be advancing into MO. CAMs are in fair
agreement showing a broken line of pre-frontal storms shifting
northeast across the area from 03-07z. HREF guidance suggests
near 500 J/kg MUCAPE, beneath impressive 60-90 kt bulk shear owing
to strengthening wind fields aloft. This would favor a fast
moving line of low topped convection with damaging wind gusts
being the main threat. Best low level shear is displaced
downstream from deeper forcing and instability, so any isolated
tornado potential would be in QLCS mode.

Quickly on the heels of the convection, attention turns to the
strong cold front pushing into western IL by 08-09z. By this time
the surface low is forecast to deepen near 988 mb in northeast IA.
Cold advection and deep mixing in the very tight pressure
gradient behind the front will lead to potentially damaging
west- southwest gradient winds. Variety of guidance suggests
sustained 35+ mph winds, with isolated gusts to 60 mph north of
I-70. Period of strongest winds should be between 12-18z when 3 hr
pressure rises are maximized at 5-8 mb. Winds of this magnitude
carry the potential for downed tree limbs and power lines, along
with damage to shingles and siding. Along and south of I-70 where
the gradient is not as tight a Wind Advisory is in effect for
gusts up to 50 mph. As the low tracks into the eastern Great Lakes
during the afternoon we should see a gradual decrease in the top
end gusts, and gusts should fall below advisory levels by late
afternoon. Wind headlines expire at 00z/6 pm. Surface ridge axis
edges towards the Mississippi River Valley late Wednesday night,
so we will see a steady decrease in winds into early Thursday
morning.

.LONG TERM...(Thursday through Tuesday)
ISSUED AT 220 PM CST Tue Nov 26 2019

500 mb rollercoaster continues into next week as deep troughs and
cutoffs move surprisingly quickly through the conus. The deepening
trough over the west will send its initial wave toward Illinois on
Thanksgiving Day. As the trough deepens, the shortwave ridge ahead
of it intensifies dampening the strength of this weak shortwave.
Some differences in solutions on how far east pcpn associated with
this wave can make it before drying out. Will bring chance PoPs into
the southwestern half of forecast area Thanksgiving afternoon
similar to GEFS mean, but not really certain we will see much above
a couple hundredths.

Next significant chance for pcpn moves in Friday afternoon as ridge
shifts east and a significant wave approaches on 120+ kt jet. The
high amplitude system should be able to tap the Gulf and given
strong moisture advection precip wtr climbs to over 1.40 inches per
12z GFS. NBM is giving 1.6 to 3.2 inches of rain over 42 hrs
beginning Friday midday the from nw to se and really don't see a
reason to question it at this point given the strength of the
system, the strong Integrated vapor transport, and high PW.

With the upper system moving more west to east than northeast, may
get into some of the wrap-around pcpn on Sunday afternoon. At this
point the cold advection is limited enough to keep the pcpn
mostly liquid.

Given the rapid progression of systems, a period of prolonged cold
advection is not expected with temperatures remaining near normal
with the exception of Saturday where temps may again reach into the
50s.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1201 AM CST Wed Nov 27 2019

A broken line of convection currently extending from near KGBG to
KSPI will race northeastward at 50-55mph over the next couple of
hours. Based on radar timing tools, the storms will be east of
KCMI before 08z. Once the storms pass, a clear slot observed on
latest IR satellite imagery along/west of the Mississippi River
will work its way across central Illinois overnight into early
Wednesday morning. The clear skies will be temporary, as MVFR
ceilings poised further upstream across western Missouri/eastern
Kansas will pivot into the region between 13z and 19z. Winds will
initially be S/SE with gusts of 20-30kt, then will veer to the
W/NW and increase substantially once a cold front passes.
Forecast soundings suggest gusts of 40-50kt through Wednesday
afternoon before winds gradually begin to decrease by evening.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 3 AM to 6 PM CST Wednesday for ILZ062-063-
066>068-071>073.

High Wind Warning from 3 AM to 6 PM CST Wednesday for ILZ027>031-
036>038-040>057-061.

&&

UPDATE...Miller
SYNOPSIS...25
SHORT TERM...25
LONG TERM...Barker
AVIATION...Barnes
Hazardous weather outlook, Nov 26, 3:00 PM CST, 11 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
300 PM CST Tue Nov 26 2019

ILZ027-029-036-037-040>042-047>052-272100-
Cass-Christian-Fulton-Knox-Logan-Mason-Menard-Morgan-Peoria-
Sangamon-Schuyler-Scott-Tazewell-
300 PM CST Tue Nov 26 2019

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY...

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Strong storms will move into the area later tonight as a weather
system tracks across eastern Iowa. There is a slight risk that
some of the storms could become severe, with damaging winds and
isolated tornadoes the primary severe weather risk. Hail and
lightning will also be a threat.

Very windy conditions will develop tonight with southwest winds
gusting from 40 to 60 mph, especially after 3 AM. This could
result in hazardous driving conditions, particularly on north to
south roadways.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Very windy conditions will will continue through Wednesday, with
southwest to west winds gusting from 45 to near 65 mph. This
could result in hazardous driving conditions for holiday travelers
Wednesday, particularly on north to south roadways. Scattered
power outages are also possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required tonight after 8 pm.

ILZ028-030-031-038-043>046-053>057-061-272100-
Champaign-Coles-De Witt-Douglas-Edgar-Macon-Marshall-McLean-
Moultrie-Piatt-Shelby-Stark-Vermilion-Woodford-
300 PM CST Tue Nov 26 2019

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY...

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Strong storms will move into the area late tonight as a weather
system tracks across eastern Iowa. There is a marginal risk that
some of the storms could become severe, with damaging winds and
isolated tornadoes the primary severe weather risk. Lightning
will also be a threat.

Very windy conditions will develop tonight with southwest winds
gusting from 40 to 60 mph, especially after midnight. This could
result in hazardous driving conditions, particularly on north to
south roadways.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Very windy conditions will will continue through Wednesday, with
southwest to west winds gusting from 45 to near 65 mph. This
could result in hazardous driving conditions for holiday travelers
Wednesday, particularly on north to south roadways. Scattered
power outages will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation might be required tonight after 8 pm.

ILZ062-063-066>068-071>073-272100-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
300 PM CST Tue Nov 26 2019

...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY...

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Showers and storms will move into the area this afternoon and tonight
as a weather system tracks across eastern Iowa. There is a
marginal risk that some of the storms could become severe, with
damaging winds the primary severe weather risk. Lightning will
also be a threat.

Very windy conditions will develop tonight with southwest winds
gusting from 35 to 45 mph, especially after midnight. This could
result in hazardous driving conditions, particularly on north to
south roadways.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Very windy conditions will will continue through Wednesday, with
southwest to west winds gusting from 40 to 50 mph. This could
result in hazardous driving conditions for holiday travelers
Wednesday, particularly on north to south roadways.

.SPOTTER INFORMATION STATEMENT...

Spotter activation might be required tonight after 9 pm.

Barker

In the hours before

Local storm report, Nov 26, 11:46 PM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1146 PM CST TUE NOV 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 PM     TSTM WND GST     RUSHVILLE               40.12N 90.57W
11/26/2019  M53 MPH          SCHUYLER           IL   MESONET

&&

MILLER
Special weather statement, Nov 27, 12:32 AM CST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1232 AM CST Wed Nov 27 2019

ILZ066-067-071-270700-
Clay-Jasper-Effingham-
1232 AM CST Wed Nov 27 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JASPER...CLAY AND
SOUTHEASTERN EFFINGHAM COUNTIES UNTIL 100 AM CST...

At 1232 AM CST, Doppler radar was tracking a strong thunderstorm near
Xenia, or 9 miles west of Flora, moving northeast at 55 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Flora, Louisville, Xenia, Bible Grove, Iola, Sailor Springs,
Oskaloosa and Hord.

A Tornado Watch remains in effect until 300 AM CST for south central
Illinois.

LAT...LON 3883 8870 3899 8839 3872 8831 3860 8863
      3861 8869
TIME...MOT...LOC 0632Z 235DEG 49KT 3872 8864

07
Special weather statement, Nov 27, 1:08 AM CST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Lincoln IL
108 AM CST Wed Nov 27 2019

ILZ062-063-067-068-270745-
Jasper-Clark-Cumberland-Crawford-
108 AM CST Wed Nov 27 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAWFORD...
NORTHEASTERN JASPER...SOUTHEASTERN CLARK AND SOUTHEASTERN CUMBERLAND
COUNTIES UNTIL 145 AM CST...

At 108 AM CST, Doppler radar was tracking a strong thunderstorm near
Hidalgo, or 8 miles northeast of Newton, moving northeast at 55 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Marshall, Newton, Martinsville, Willow Hill, Hidalgo, Annapolis,
Hazel Dell, West Union, York, Hunt City, Orange, Yale, Rose Hill,
West York, Lincoln Trail State Park, Sam Parr State Park and Bellair.

This includes Interstate 70 between mile markers 140 and 145.

LAT...LON 3919 8762 3917 8762 3893 8820 3911 8822
      3945 8771 3919 8760
TIME...MOT...LOC 0708Z 235DEG 49KT 3909 8808

07
Special weather statement, Nov 27, 1:50 AM CST, 40 minutes before
Special Weather Statement
National Weather Service Lincoln IL
150 AM CST Wed Nov 27 2019

ILZ067-068-071>073-270815-
Clay-Richland-Jasper-Lawrence-Crawford-
150 AM CST Wed Nov 27 2019

...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE...SOUTHWESTERN
CRAWFORD...SOUTHEASTERN JASPER...RICHLAND AND SOUTHEASTERN CLAY
COUNTIES UNTIL 215 AM CST...

At 149 AM CST, Doppler radar was tracking a strong thunderstorm over
Olney, moving northeast at 55 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Olney, Robinson, Lawrenceville, Sumner, Noble, Parkersburg,
Claremont, Calhoun, New Hebron, Chauncey, Hardinville, Schnell,
Dundas, Petrolia, Red Hills State Park, Helena, Mount Carmel Airport,
Berryville and Olney Noble Airport.

LAT...LON 3857 8814 3860 8816 3860 8833 3877 8820
      3906 8769 3857 8769
TIME...MOT...LOC 0749Z 238DEG 49KT 3874 8809

07

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

27 high wind. Local standard time, as filed.

High Wind, Cass

When
November 27, 2:30 AM CST to 2:30 PM CST
Where
Cass forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Official NWS Observations
Coordinates
39.974, -90.247 (the zone’s center; the record gives no point)

Westerly winds increased to around 40mph with gusts of 50-60mph. A few large tree limbs and power lines were blown down due to the strong winds.

High Wind, Morgan

When
November 27, 2:30 AM CST to 2:30 PM CST
Where
Morgan forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Official NWS Observations
Coordinates
39.716, -90.201 (the zone’s center; the record gives no point)

Westerly winds increased to around 40mph with gusts of 50-60mph. A few large tree limbs and power lines were blown down.

High Wind, Schuyler

When
November 27, 2:30 AM CST to 2:30 PM CST
Where
Schuyler forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Official NWS Observations
Coordinates
40.158, -90.615 (the zone’s center; the record gives no point)

Westerly winds increased to around 40mph with gusts of 50-60mph. A few large tree limbs and power lines were blown down.

High Wind, Scott

When
November 27, 2:30 AM CST to 2:30 PM CST
Where
Scott forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Official NWS Observations
Coordinates
39.644, -90.475 (the zone’s center; the record gives no point)

Westerly winds increased to around 40mph with gusts of 50-60mph. A few large tree limbs and power lines were blown down.

High Wind, Logan

When
November 27, 3:00 AM CST to 3:00 PM CST
Where
Logan forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Official NWS Observations
Coordinates
40.125, -89.367 (the zone’s center; the record gives no point)

Westerly winds increased to around 40mph with gusts of 50-60mph. Numerous large tree limbs and power lines were blown down. In addition, a business sign in downtown Lincoln was damaged.

High Wind, Menard

When
November 27, 3:00 AM CST to 3:00 PM CST
Where
Menard forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Official NWS Observations
Coordinates
40.027, -89.802 (the zone’s center; the record gives no point)

Westerly winds increased to around 40mph with gusts of 50-60mph. A few large tree limbs and power lines were blown down.

High Wind, Sangamon

When
November 27, 3:00 AM CST to 3:00 PM CST
Where
Sangamon forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Official NWS Observations
Coordinates
39.758, -89.659 (the zone’s center; the record gives no point)

Westerly winds increased to around 40mph with gusts of 50-60mph. The strongest measured gust was 63mph at Capital Airport in Springfield. Numerous large tree limbs and power lines were blown down. In addition, a semi trailer was blown over on I-55 between Glenarm and Chatham.

High Wind, De Witt

When
November 27, 3:30 AM CST to 3:30 PM CST
Where
De Witt forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Official NWS Observations
Coordinates
40.175, -88.904 (the zone’s center; the record gives no point)

Westerly winds increased to around 40mph with gusts of 50-60mph. A few large tree limbs and power lines were blown down.

High Wind, McLean

When
November 27, 3:30 AM CST to 3:30 PM CST
Where
McLean forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Official NWS Observations
Coordinates
40.491, -88.847 (the zone’s center; the record gives no point)

Westerly winds increased to around 40mph with gusts of 50-60mph. A few large tree limbs and power lines were blown down. In addition, a tree fell onto a car in Bellflower in southeast McLean County.

High Wind, Christian

When
November 27, 4:00 AM CST to 3:00 PM CST
Where
Christian forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Official NWS Observations
Coordinates
39.546, -89.277 (the zone’s center; the record gives no point)

Westerly winds increased to around 40mph with gusts of 50-60mph. A few large tree limbs and power lines were blown down.

High Wind, Tazewell

When
November 27, 4:00 AM CST to 3:30 PM CST
Where
Tazewell forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Official NWS Observations
Coordinates
40.508, -89.513 (the zone’s center; the record gives no point)

Westerly winds increased to around 40mph with gusts of 50-60mph. Numerous large tree limbs and power lines were blown down. In addition, a large Taco Bell sign was blown over in Morton.

High Wind, Macon

When
November 27, 4:30 AM CST to 3:00 PM CST
Where
Macon forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Official NWS Observations
Coordinates
39.860, -88.962 (the zone’s center; the record gives no point)

Westerly winds increased to around 40mph with gusts of 50-60mph. The highest observed gust was 61mph at the Decatur Airport. Numerous large tree limbs and power lines were blown down.

High Wind, Mason

When
November 27, 4:30 AM CST to 4:00 PM CST
Where
Mason forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Official NWS Observations
Coordinates
40.240, -89.917 (the zone’s center; the record gives no point)

Westerly winds increased to around 40mph with gusts of 50-60mph. A few large tree limbs and power lines were blown down.

High Wind, Peoria

When
November 27, 4:30 AM CST to 4:00 PM CST
Where
Peoria forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Official NWS Observations
Coordinates
40.788, -89.760 (the zone’s center; the record gives no point)

Westerly winds increased to around 40mph with gusts of 50-60mph. A few large tree limbs and power lines were blown down.

High Wind, Stark

When
November 27, 4:30 AM CST to 4:00 PM CST
Where
Stark forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Official NWS Observations
Coordinates
41.093, -89.797 (the zone’s center; the record gives no point)

Westerly winds increased to around 40mph with gusts of 50-60mph. A few large tree limbs and power lines were blown down.

High Wind, Vermilion

When
November 27, 5:00 AM CST to 4:30 PM CST
Where
Vermilion forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Official NWS Observations
Coordinates
40.183, -87.733 (the zone’s center; the record gives no point)

Westerly winds increased to around 40mph with gusts of 50-60mph. A few large tree limbs and power lines were blown down.

High Wind, Coles

When
November 27, 5:30 AM CST to 4:00 PM CST
Where
Coles forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Official NWS Observations
Coordinates
39.520, -88.222 (the zone’s center; the record gives no point)

Westerly winds increased to around 40mph with gusts of 50-60mph. A few large tree limbs and power lines were blown down.

High Wind, Edgar

When
November 27, 5:30 AM CST to 4:30 PM CST
Where
Edgar forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Official NWS Observations
Coordinates
39.679, -87.746 (the zone’s center; the record gives no point)

Westerly winds increased to around 40mph with gusts of 50-60mph. A few large tree limbs and power lines were blown down.

High Wind, Fulton

When
November 27, 5:30 AM CST to 4:00 PM CST
Where
Fulton forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Official NWS Observations
Coordinates
40.473, -90.207 (the zone’s center; the record gives no point)

Westerly winds increased to around 40mph with gusts of 50-60mph. A few large tree limbs and power lines were blown down.

High Wind, Moultrie

When
November 27, 5:30 AM CST to 4:00 PM CST
Where
Moultrie forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Official NWS Observations
Coordinates
39.642, -88.619 (the zone’s center; the record gives no point)

Westerly winds increased to around 40mph with gusts of 50-60mph. A few large tree limbs and power lines were blown down.

High Wind, Piatt

When
November 27, 5:30 AM CST to 4:00 PM CST
Where
Piatt forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Official NWS Observations
Coordinates
40.010, -88.591 (the zone’s center; the record gives no point)

Westerly winds increased to around 40mph with gusts of 50-60mph. A few large tree limbs and power lines were blown down.

High Wind, Shelby

When
November 27, 5:30 AM CST to 4:00 PM CST
Where
Shelby forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Official NWS Observations
Coordinates
39.391, -88.805 (the zone’s center; the record gives no point)

Westerly winds increased to around 40mph with gusts of 50-60mph. A few large tree limbs and power lines were blown down.

High Wind, Woodford

When
November 27, 5:30 AM CST to 4:30 PM CST
Where
Woodford forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Official NWS Observations
Coordinates
40.788, -89.211 (the zone’s center; the record gives no point)

Westerly winds increased to around 40mph with gusts of 50-60mph. Numerous large tree limbs and power lines were blown down. In addition, a semi trailer was blown over on northbound I-39 at mile marker 15 just west of El Paso.

High Wind, Douglas

When
November 27, 6:00 AM CST to 4:30 PM CST
Where
Douglas forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Official NWS Observations
Coordinates
39.770, -88.217 (the zone’s center; the record gives no point)

Westerly winds increased to around 40mph with gusts of 50-60mph. A few large tree limbs and power lines were blown down.

High Wind, Marshall

When
November 27, 6:00 AM CST to 5:00 PM CST
Where
Marshall forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Official NWS Observations
Coordinates
41.033, -89.345 (the zone’s center; the record gives no point)

Westerly winds increased to around 40mph with gusts of 50-60mph. Numerous large tree limbs and power lines were blown down. In addition, two semi trailers were blown over on I-39 near Wenona in northeast Marshall County.

High Wind, Champaign

When
November 27, 6:30 AM CST to 5:00 PM CST
Where
Champaign forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Official NWS Observations
Coordinates
40.140, -88.199 (the zone’s center; the record gives no point)

Westerly winds increased to around 40mph with gusts of 50-60mph. Numerous large tree limbs and power lines were blown down. In addition, a semi trailer was tipped over on I-57 near mile marker 245 just west of Thomasboro.

High Wind, Knox

When
November 27, 6:30 AM CST to 4:30 PM CST
Where
Knox forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Official NWS Observations
Coordinates
40.932, -90.213 (the zone’s center; the record gives no point)

Westerly winds increased to around 40mph with gusts of 50-60mph. Numerous large tree limbs and power lines were blown down. In addition, two semi trailers were blown over on I-74 in northwest Knox County.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2019Every state in 2019This day in weather historyWarnings in Illinois, November 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 862561, 862576, 862581, 862582, 862570, 862575, 862580, 862565, 862574, 862563, 862585, 862572, 862573, 862578, 862584, 862586, 862564, 862566, 862568, 862577, 862579, 862583, 862587, 862567, 862571, 862562, 862569.